Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from knee pain and legs are becoming thin. What are the findings from the blood sugar report?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
Hello My name is XXXXXXX I wanted to know about diagnosis of sugar for my mother. She has having very much pain in her knees. Legs are getting thin compared to prior. Details of report are follows. Blood Sugar(F) 144 (60-110) Blood Sugar(PP) 279 upto 150 Please suggest.
Posted Wed, 25 Dec 2013 in Diabetes
Answered by Dr. Pratap VGM 24 hours later
Brief Answer: Uncontrolled type 2 diabetes with loss of proteins Detailed Answer: Dear XXXXXXX Am Dr XXXXXXX V.G.M, diabetologist answering the query As I reviewed you query there are some key problems identified 1. Uncontrolled diabetes 2. Loss of protein and skeletal muscle atrophy You are currently taking medicines for diabetes as extended release metformin preparation and vitamins Let us discuss about her sugar levels. As per now she has both fasting and post Prandial sugar values high. But predominantly Post Prandial sugar values are high. Metformin is an insulin sensitizer and it predominantly acts on fasting sugars by reducing production of glucose in liver. In my clinics I shall treat these type of patients by adding a Prandial regulators like voglibose or acarbose, Starting with a low dose. So discuss the option of starting acarbose or voglibose with our doctor Secondly loss of Protein due to diabetes is common which needs supplementation. There are many Protein supplements available for diabetes patients, can be taken with water or milk. So you can consider this option after discussing with your doctor.. She is advised to undergo lipid Profile and hba1c Hope this information is helpful Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor